Search our website Find job opportunies at THI and St. Luke's Find a doctor location and contact information
Heart Information Center
 
Ask a Heart Doctor
  Back to previous page

 

Help us improve this service.

Your feedback will help guide us in developing this site.

Ask a Texas Heart Institute Doctor 
Informed patients make better patients.

Question:

Is there any other medicine I can take rather than carvedilol?

Hi, I would like to ask about the side effects of carvedilol that I'm taking. Every day after taking the medicine, I will feel terrible dizziness and fatigue. I can’t take it anymore. Is there any other medicine that I can take without these side effects? My heart is 50% damaged due to a heart attack.

submitted by Azlinah from Singapore on 10/17/2012

Answer:

by Texas Heart Institute cardiologist, George Younis, MD    George Younis, MD

Carvedilol is a beta-blocker. There are many medicines available to help after a heart attack, and many can cause dizziness by lowering the blood pressure too much or by affecting other mechanisms.  It would be reasonable to try another and I would encourage you to discuss further options with the physician who knows your case.       

See also on this site:     

Has your question or a similar one already been answered?

Search all the Heart Doctor questions and answers.

To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.


Updated October 2012
Top  
Like us on Facebook Follow us on Twitter Subscribe to us on YouTube Find Us on Flicikr Follow Us on Pinterest Add us on Google+ Find us on LinkedIn

Please contact our Webmaster with questions or comments.
Terms of Use and Privacy Policy
© Copyright 1996-2014 Texas Heart Institute.
All rights reserved.
This website is accredited by Health On the Net Foundation. Click to verify. U.S. NEWS America's Best Hospitals 2013-14